Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes recurring red spots on arms and hands?

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1304 Questions

default
Posted on Tue, 23 Aug 2016 in Skin Hair and Nails
Question: I have been getting these red marks on my arms and hands, they come and go, they don't hurt or itch but if I scratch they will appear, they look reddish purple.
doctor
Answered by Dr. Arnab Banerjee 3 hours later
Brief Answer:
can be due to platelet dysfunction..

Detailed Answer:
Hello XXXX, Welcome to HCM,

I've gone through your query and understand your concern..

Now as per your history, and the nature of rash, it can be due to -

Any impending platelet dysfunction,

Disturbance in blood coagulation cascade , so for this, you need to get evaluated clinically by your Doctor and some relevant investigations (i.e. CBC, Peripheral blood smear, Coagulation profile etc.)

Even due to normal physiological response of the skin due to simple scratching..

Can you please upload an image of the area so that i can guide you more specifically ? you can upload it at the reports section of the page..

Cymbalta and Metformin is not likely the cause here..

Let me know if there's any other associated problem that you're experiencing, i'll be glad to clarify..

Awaiting your response..

Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Arnab Banerjee 13 hours later
thank you for responding, i have some pictures unfortunetly they are not very good ones. i will send them anyway
doctor
Answered by Dr. Arnab Banerjee 1 hour later
Brief Answer:
You're always welcome to have my suggestions..

Detailed Answer:
Welcome Back Dear,

Yes, you can upload them at the reports section or alternatively you can email them to YYYY@YYYY by keeping the Subject as ATTN: Dr Arnab , i'll get them..

Yes, i've received them , seems like subcutaneous micro-vascular bleed only, please avoid scratching the area and get investigated for CBC with Peripheral blood smear as well as coagulation profile..

I'd suggest a detailed clinical examination by your doctor to rule out any other significant findings, management depends accordingly..

Let me know if you're having any further Queries..


Wish you a good health

Kind Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Arnab Banerjee 2 hours later
Thank you, I will see my doctor, hoping it's nothing serious.
doctor
Answered by Dr. Arnab Banerjee 58 minutes later
Brief Answer:
no it's not that serious but do get it checked to avoid any future complications

Detailed Answer:
Hello Dear, Welcome back ,

No, it doesn't appear to be too serious but do get yourself checked and investigated as I've already mentioned to avoid any complications in future..

You can apply ice-cold compression over the area, it'll provide relief..

Let me know how you stay in the due course..

For future reference you can always get in touch with me, below is my direct follow-up link through which you can contact me anytime anywhere, I'll be happy to help -

http://www.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=71041

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

Hi,

I have almost like a red rash on head of my penis (red spots not raised and not joined up). It is not itchy or painful in the slightest. Thing...

doctor1 MD

Hi doctor! I recently took treatment for acne (sotret 20mg for 4 months, nadoxin gel, faceclin and cosglo gel). I am now only using the tubes. I...

doctor1 MD

my husband started on tegretol for TN. all was fine but about 3 weeks in he developed a rash. pretty much body wide, and was itchy. his doctor...

doctor1 MD

My partner and I had sex when I was menstruating. he has developed a rash, which is painful, white spots and there is a foul smell emanating from...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?